Antineoplastics

Antineoplastics Reactions 1680, p46 - 2 Dec 2017 Various toxicities: 2 case reports In a retrospective analytical study, two boys aged 3 years and 10 years were described, out of whom one boy developed fatal sepsis from a Gram negative bacterial infection during treatment with cisplatin, etoposide, cyclophosphamide, vincristine, carboplatin and ifosfamide, and the other boy developed pneumonia, sepsis, acute respiratory failure and multi-organ failure during treatment with cisplatin, etoposide, carboplatin, thiotepa, cyclophosphamide, ifosfamide, vincristine and melphalan [dosages, routes and times to reactions onsets not stated]. The 3-year-old boy was diagnosed with a stage M0 supratentorial atypical teratoid/rhabdoid tumour with somatic inactivation of SMARCB1/INI1 expression. He was started on the Korean Society for Paediatric Neuro-Oncology (KSPNO) S081 treatment protocol for the supratentorial atypical teratoid/rhabdoid tumour. Following a gross total resection surgery of the tumour, he received two cycles of conventional chemotherapy with alternating combination of regimen A consisting of cisplatin, etoposide, cyclophosphamide, and vincristine and regimen B comprising carboplatin, etoposide, ifosfamide and vincristine. Subsequently, he received craniospinal irradiation and radiotherapy. Post-radiotherapy, he again received four cycles of conventional chemotherapy with alternating combination of regimen A consisting of cisplatin, etoposide, cyclophosphamide, and vincristine, and regimen B comprising carboplatin, etoposide, ifosfamide and vincristine. However, during the post-radiotherapy chemotherapy, he died due to treatment related sepsis due to a Gram negative bacterial infection eight months following the diagnosis of his supratentorial atypical teratoid/rhabdoid tumour. The 10-year-old boy, who had a history of asthma was diagnosed with a stage M0 infratentorial atypical teratoid/ rhabdoid tumour with somatic inactivation of SMARCB1/INI1 expression. He was started on the Korean Society for Paediatric Neuro-Oncology (KSPNO) S1101 treatment protocol for the infratentorial atypical teratoid/rhabdoid tumour. Following a gross total resection surgery of the tumour, craniospinal irradiation and radiotherapy, he was received six cycles of conventional chemotherapy with alternating combination of regimen A consisting of cisplatin, etoposide, cyclophosphamide, and vincristine, and regimen B comprising carboplatin, etoposide, ifosfamide and vincristine. Thereafter, he received two cycles of high dose chemotherapy with cycle 1 comprising carboplatin, thiotepa and etoposide, and cycle 2 consisting of cyclophosphamide and melphalan. Along with the high dose chemotherapy, he also underwent a stem cell transplantation. However, he was hospitalised for severe dyspnoea and pneumonia. Subsequently, he developed sepsis, multi-organ failure and respiratory failure. At 16 months following the diagnosis of his infratentorial atypical teratoid/rhabdoid tumour he died due to pneumonia, sepsis, multi-organ failure and respiratory failure. Author comment: "Deaths were attributed to. . .treatment-related toxicity (n = 2) from sepsis and acute respiratory failure after [chemotherapy] and [high dose chemotherapy/stem cell transplantation]." "There were two deaths from toxicity in this study; one patient died from sepsis during conventional [chemotherapy] and another died from multiorgan failure with pneumonia and sepsis after completing [high dose chemotherapy/stem cell transplantation]." Lee J, et al. Atypical teratoid/rhabdoid tumors in children treated with multimodal therapies: The necessity of upfront radiotherapy after surgery. Pediatric Blood and Cancer 64: e26663, No. 12, Dec 2017. Available from: URL: http:// doi.org/10.1002/pbc.26663 - South Korea 803284445 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Antineoplastics

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/antineoplastics-JvwSQr4nno
Publisher
Springer International Publishing
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-38977-2
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p46 - 2 Dec 2017 Various toxicities: 2 case reports In a retrospective analytical study, two boys aged 3 years and 10 years were described, out of whom one boy developed fatal sepsis from a Gram negative bacterial infection during treatment with cisplatin, etoposide, cyclophosphamide, vincristine, carboplatin and ifosfamide, and the other boy developed pneumonia, sepsis, acute respiratory failure and multi-organ failure during treatment with cisplatin, etoposide, carboplatin, thiotepa, cyclophosphamide, ifosfamide, vincristine and melphalan [dosages, routes and times to reactions onsets not stated]. The 3-year-old boy was diagnosed with a stage M0 supratentorial atypical teratoid/rhabdoid tumour with somatic inactivation of SMARCB1/INI1 expression. He was started on the Korean Society for Paediatric Neuro-Oncology (KSPNO) S081 treatment protocol for the supratentorial atypical teratoid/rhabdoid tumour. Following a gross total resection surgery of the tumour, he received two cycles of conventional chemotherapy with alternating combination of regimen A consisting of cisplatin, etoposide, cyclophosphamide, and vincristine and regimen B comprising carboplatin, etoposide, ifosfamide and vincristine. Subsequently, he received craniospinal irradiation and radiotherapy. Post-radiotherapy, he again received four cycles of conventional chemotherapy with alternating combination of regimen A consisting of cisplatin, etoposide, cyclophosphamide, and vincristine, and regimen B comprising carboplatin, etoposide, ifosfamide and vincristine. However, during the post-radiotherapy chemotherapy, he died due to treatment related sepsis due to a Gram negative bacterial infection eight months following the diagnosis of his supratentorial atypical teratoid/rhabdoid tumour. The 10-year-old boy, who had a history of asthma was diagnosed with a stage M0 infratentorial atypical teratoid/ rhabdoid tumour with somatic inactivation of SMARCB1/INI1 expression. He was started on the Korean Society for Paediatric Neuro-Oncology (KSPNO) S1101 treatment protocol for the infratentorial atypical teratoid/rhabdoid tumour. Following a gross total resection surgery of the tumour, craniospinal irradiation and radiotherapy, he was received six cycles of conventional chemotherapy with alternating combination of regimen A consisting of cisplatin, etoposide, cyclophosphamide, and vincristine, and regimen B comprising carboplatin, etoposide, ifosfamide and vincristine. Thereafter, he received two cycles of high dose chemotherapy with cycle 1 comprising carboplatin, thiotepa and etoposide, and cycle 2 consisting of cyclophosphamide and melphalan. Along with the high dose chemotherapy, he also underwent a stem cell transplantation. However, he was hospitalised for severe dyspnoea and pneumonia. Subsequently, he developed sepsis, multi-organ failure and respiratory failure. At 16 months following the diagnosis of his infratentorial atypical teratoid/rhabdoid tumour he died due to pneumonia, sepsis, multi-organ failure and respiratory failure. Author comment: "Deaths were attributed to. . .treatment-related toxicity (n = 2) from sepsis and acute respiratory failure after [chemotherapy] and [high dose chemotherapy/stem cell transplantation]." "There were two deaths from toxicity in this study; one patient died from sepsis during conventional [chemotherapy] and another died from multiorgan failure with pneumonia and sepsis after completing [high dose chemotherapy/stem cell transplantation]." Lee J, et al. Atypical teratoid/rhabdoid tumors in children treated with multimodal therapies: The necessity of upfront radiotherapy after surgery. Pediatric Blood and Cancer 64: e26663, No. 12, Dec 2017. Available from: URL: http:// doi.org/10.1002/pbc.26663 - South Korea 803284445 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 12 million articles from more than
10,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Unlimited reading

Read as many articles as you need. Full articles with original layout, charts and figures. Read online, from anywhere.

Stay up to date

Keep up with your field with Personalized Recommendations and Follow Journals to get automatic updates.

Organize your research

It’s easy to organize your research with our built-in tools.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve Freelancer

DeepDyve Pro

Price
FREE
$49/month

$360/year
Save searches from Google Scholar, PubMed
Create lists to organize your research
Export lists, citations
Read DeepDyve articles
Abstract access only
Unlimited access to over
18 million full-text articles
Print
20 pages/month
PDF Discount
20% off